Top
20
Doctor insights on: Does It Sound Like Ms Was Caused By Taking Diet Pills For Years

Share
1

1
Does it sound like MS was caused by taking diet pills for years?

Does it sound like MS was caused by taking diet pills for years?

No.: If by ms, you mean multiple sclerosis, there is no evidence that diet pill use causes it. The cause remains unknown, but there is not known association with stimulants or in other form of diet pills. ...Read more

See 1 more doctor answer

Diet Pills (Definition)

Anorectic agents generally known as diet pills are medications which decrease or inhibit appetite and aid in the reduction of food intake, therefore aiding weightmloss. Most currently FDA-approved appetite medications are dispensed by prescription due to potential side effects and contraindications. Diet pills alone are seldom successful in deriving long-term weight reduction. They should only be taken under the direct supervision of a physician specifically trained in their use as a part of a multi-modal treatment program including diet, exercise, ...Read more


4

4
I was prescribed Diane because of thyrod issues, does it act as a contraceptive or anticonceptive? It's called Diane, the box does NOT say Diane35

I was prescribed Diane because of thyrod issues, does it act as a contraceptive or anticonceptive? It's called Diane, the box does NOT say Diane35

Cyproterone: You were likely given cyproterone acetate. It is not used for thyroid problems, is not used in the US because it has many potential side effects. It is an antiandrogen, has actions like progesterone, and in some countries is used to treat acne, prostate cancer, excess hair growth, and in combination with estrogens can be used as a contraceptive. I would be very cautious about taking it. ...Read more

5

5
I have depression so i took anti psychotic risperdal for 1 month, it was 0.5 mg low dosage. When i stopped it. I saw lots of articles on the internet saying that it can damage the brain or alter it. im very worried, can the brain heal.or recover.Help?

I have depression so i took anti psychotic risperdal for 1 month, it was 0.5 mg low dosage. When i stopped it. I saw lots of articles on the internet saying that it can damage the brain or alter it. im very worried, can the brain heal.or recover.Help?

I am assuming : that you either had disassociation or some psychotic features with your depression. Not to treat the depression and any possible psychotic symptoms aggressively is what would be more likely to have negative impact on your brain. ...Read more

6

6
Can a swollen foot/ankle be caused by diabetes? Just one side everyday for 3 years. Not DVT, activity doesn't help.

Can a swollen foot/ankle be caused by diabetes? Just one side everyday for 3 years. Not DVT, activity doesn't help.

Chronic injury: Without more information, it is difficult to make an assessment. This could be a variation in the way your body distributes fat due to a lipoma (focal fat deposit) or it could be due to chronic injury. With a history of diabetes, you may be developing loss of sensation to your foot and hurting it repeatedly. Consult your doctor. ...Read more

7

7
Since i started taking topamax, (topiramate) I have gone from an active sex life to having no libido. Is this a common side effect? Can it be altered by dosage?

Since i started taking topamax, (topiramate) I have gone from an active sex life to having no libido. Is this a common side effect? Can it be altered by dosage?

Possible: Topamax (topiramate) has many adverse effects, including pins and needle paresthesias, cognitive and speech issues, narrow angle glaucoma, kidney stones, metabolic acidosis, heat stroke risks. In view of inhibition of ampa glutamate pathways, would not be unique to experience sexual side effects. Although could be dosage dependent, you may need an alternative med. ...Read more

10

10
I am using a multivitamin tablet by the name " verghery gold" advised by a doctor . It makes me feel good. But no effect on sex life, suggest altern?

I am using a multivitamin tablet by the name " verghery gold"  advised by a doctor . It makes me feel good. But no effect on sex life,  suggest altern?

Expectations : I am glad you found a vitamin that you like. It's important to have realistic expectations though. A vitamin it's not likely to change your sex life in anyway whatsoever. ...Read more

11

11
If it is probable that I'll suddenly die because of taking Clarithomycin? I'm taking it for the sinusitis (1000 mg twice a day for week). I've never had problems with my heart but I'm very frightened.

If it is probable that I'll suddenly die because of taking Clarithomycin? I'm taking it for the sinusitis (1000 mg twice a day for week). I've never had problems with my heart but I'm very frightened.

No: It's very unlikely for a person with a healthy heart to have problems with this drug. It's really only a concern for people with heart disease or those taking other meds that affect the heart. 1000mg twice a day is unnecessary and might cause more side effects. The correct dose is 500mg twice a day. ...Read more

See 4 more doctor answers
12

12
I have headache problem since birth because this problem comes through herididity along with this I m taking beta cap capsule as recommended by my fam?

I have headache problem since birth because this problem comes through herididity along with this I m taking beta cap capsule as recommended by my fam?

Migraine: is a serious and complex neurologic disorder. Headache, vertigo, visual disturbances nausea, vomiting, sensitivity to light or sound, dizziness, neck pain, stomach pain hives. This condition must be professionally managed. It is treatable condition. Rec.: see an orofacial pain or headache specialist for evaluation to avoid unnecessary future pain and suffering. ...Read more

13

13
I've been on minocycline for 2 months now and my acne is far worse than ever. Should i continue to be patient? Male - 20 years old. Also using a topical called "duac". No other symptoms from the medication.

I've been on minocycline for 2 months now and my acne is far worse than ever. Should i continue to be patient? Male - 20 years old. Also using a topical called "duac". No other symptoms from the medication.

Be patient: Minocycline alone isn't good.. Assuming your using a anitbacterial wash , possibly retin a (tretinoin) at night and an ab ointment ( duac) your pretty much maxed out of acne therapy.. Other options to step it up include blue light treatments and photodynamic acne therapy.. Acne takes along time to heal and has many recurrences in the best hands. ...Read more

See 1 more doctor answer
14

14
Prescribed 10mg amitriptyline x1 a day for ibs-d. I've been on it for 2.5 months, and i'm always starving! anything else for ibs-d? Is this normal?

Prescribed 10mg amitriptyline x1 a day for ibs-d. I've been on it for 2.5 months, and i'm always starving! anything else for ibs-d? Is this normal?

See PCP.: Amitriptyline stops the diarrhea by virtue of its anticholinergic property but also increases appetite. Ibs-d is a complex problem that has to be treated by diet avoiding trigger foods like fried food, or too much fiber. Otc drugs that sometimes help are probiotics, maalox, rezvera or kaopectate (kaolin and pectin) but see your pcp for further treatment. ...Read more

17

17
Should I take Calcium with D? Had been taking it off & on for years but recentky discontinued due to reading that it caused calcification of arteries.

Should I take Calcium with D? Had been taking it off & on for years but recentky discontinued due to reading that it caused calcification of arteries.

Ask doctor to check: Many middle age and older adults have low vitamin D3 levels which causes bone problems, increased risk for lung infections and probably increased risk for diabetes of older age. However, high doses of vitamin D and high doses of calcium can cause problems with bones (as seen in a study in Britain several years ago) and with blood vessel calcium deposits. Check the vitamin D and calcium level first ...Read more

18

18
Endoscopy shows my Esophagus as perfectly normal - yet I have Dysphagia which was later eliminated by taking Nexium (esomeprazole). Does this mean I have NERD?

Endoscopy shows my Esophagus as perfectly normal - yet I have Dysphagia which was later eliminated by taking Nexium (esomeprazole).  Does this mean I have NERD?

GERD: I think you mean GERD(gastro-esophageal reflux disease). Dysphagia is definitely one of the symptoms of GERD. Talk to the gastroenterologist who did your endoscopy. It's good the nexium (esomeprazole) helped:) ...Read more

19

19
I take carbidopa/levidopa & recently, I was given the ODT form by mistake. Is it possible that they don't work as well for me, or is it in my head?

I take carbidopa/levidopa & recently, I was given the ODT form by mistake. Is it possible that they don't work as well for me, or is it in my head?

Possible? Yes, maybe: Is it possible they don't work as well for you? Yes. People vary. Typically they will work as well for the average patient. In some cases they can work better. But, you are certainly entitled to your biology. Talk to your doctor and go back to the other formulation if that feels right for you. ...Read more

Dr. Arthur Heller
2,585 doctors shared insights

Diet (Definition)

refers to all the physical matter humans (like all living creatures) must take in on a recurring basis; only partially for energy. Like all life on planet humans are open systems which keep tearing down their structure & require intake of atoms/molecules from which to rebuild their structure. Intestinal lining cells replaced ~every 3 days. CaPO4 in bones ~every 6 years, ...Read more